March 2, 2012 at 2:40 pm #90584
gfurstMemberMarch 2, 2012 at 2:40 pmPost count: 1
At the beginning of this year, i was diagnosed with ADD.
It made a lot of sense at the time, with it a lot of expectations as well.
My doctor at first told me to try with the regular Ritalin increasing the dose with time as i get used to it.
10 mg in the morning plus 10 mg in the afternoon, seemed to be a good dose, mildly effective with low side effect.
Then came the time where i should increase to 20mg in the morning and afternoon, i tried it, but the side effects were too much.
With the wide awake feeling came nervousness and anxiety, along with the bad feeling of lack of appetite and sickness, i could clearly feel my pressure rising. I wonder if anyone struggled with this, with medication bringing that nervous hyperactive side, please let me know.
Anyway, i told my doctor about it, the crash and burn would be just too much. The he prescribed Ritalin LA 30mg( i guess its the SR equivalent for Brazil, long effect). Which seems to be really smoother, but with the feeling of attention still comes anxiety, sometimes the stomach sickness as well as high pressure( i can see my fingers shaking).
When the medicine wears off i can feel it, sometimes i get a weird kind of headache, a little depressed as well.
The positive points are that i really did get stuff done in the past months. The lack of appetite pushes me to eating less stuff but more healthy, i also been going regularly to the gym.
In the general i know I’m a pretty healthy man, this whole ADD thing was a big hit, making me wonder a lot about my life.
I’m already considering changing my life style to a more suitable one. But this anxious/nervous side of me is overbearing, sometimes i just have to force myself to relax while the medicine is kicking in.
I find it pretty strange as I’m usually considered a real calm person, getting all hyperactive doesn’t seem a good alternative.
I’m just wondering if anyone else struggled with this, if it could be best to cease with medication and look for alternatives.
Thanks, by the way, i’m a 25 yo brazillian(sorry for the grammar mistakes).REPORT ABUSEMarch 3, 2012 at 10:17 am #112976
ScattybirdParticipantMarch 3, 2012 at 10:17 amPost count: 1096
Sounds like you need to tell you doctor all this. Just from reading your post what comes into my mind is that the 10 mg dose with some effect and mild side effects seems to be the best of what you have described.
These drugs don’t always fit our hopes and expectations. A low dose that keeps you more levelled might be the best option??
You mentioned changing your life style? I find that if I force myself to go to bed at a sensible time and eat regularly the meds work better.
Good luck.REPORT ABUSE
Going with Ritalin LA, but it brings my hyperactive side, should it?gfurst2012-03-02T14:40:13+00:00